Alert archive / California / Flash Flood Watches in 2012
Flash Flood Watch 9, NWS San Diego, CA
NWS San Diego, CA issued this flash flood watch at Aug 17, 2012, 8:26 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Aug 18, 2012, 12:00 PM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2012, 8:26 PM PDT (03:26 UTC)
- In effect from
- Aug 18, 2012, 12:00 PM PDT
- Expired
- Aug 18, 2012, 4:30 PM PDT
- In force
- 5 hr
- Issued by
- NWS San Diego, CA
- Flood severity
- None
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 3.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -211 J/kg
- Mixed-layer LCL
- 1740 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
843 WGUS66 KSGX 180326 FFASGX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 826 PM PDT FRI AUG 17 2012 ...FLASH FLOOD WATCH FOR THE INLAND MOUNTAINS...DESERTS...AND THE INLAND EMPIRE FOR SATURDAY AFTERNOON AND EARLY EVENING... .A DEEP MONSOONAL FLOW WILL CONTINUE TO FEED MOISTURE INTO SOUTHERN CALIFORNIA THROUGH SATURDAY. WITH SUFFICIENT DAYTIME HEATING AND INSTABILITY...SLOW-MOVING THUNDERSTORMS THAT FORM WILL BE CAPABLE OF PRODUCING VERY LARGE RAINFALL AMOUNTS AND FLASH FLOODING. RECENTLY BURNED AREAS IN THE MOUNTAINS AND FOOTHILLS WILL BE PARTICULARLY SUSCEPTIBLE TO FLOODING AND DEBRIS FLOWS. CAZ048-055-056-058-060>062-181230- /O.NEW.KSGX.FF.A.0009.120818T1900Z-120819T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 826 PM PDT FRI AUG 17 2012 ...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA... INCLUDING THE FOLLOWING AREAS...APPLE AND LUCERNE VALLEYS... COACHELLA VALLEY...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS- THE INLAND EMPIRE...SAN DIEGO COUNTY DESERTS AND SAN DIEGO COUNTY MOUNTAINS. * FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING * AFTERNOON HEATING AND A DEEP MOIST LAYER WILL BRING THE POTENTIAL FOR THE DEVELOPMENT OF LARGE...SLOW-MOVING THUNDERSTORMS CAPABLE OF VERY HEAVY RAINFALL AND FLASH FLOODING. * RECENTLY BURNED AREAS WILL BE PARTICULARLY VULNERABLE TO HEAVY MUD AND DEBRIS FLOWS...ALONG WITH DANGEROUS FLASH FLOODING. * SWIFTLY FLOWING WATER CAN UNDERMINE ROADS AND WEAKEN BRIDGES... CREATING A HAZARD FOR MOTORISTS OR MAKING ROADS IMPASSABLE. NORMALLY DRY WASHES AND NARROW CANYONS CAN RAPIDLY FILL WITH WATER AND DEBRIS SOME DISTANCE FROM THE HEAVY RAIN...CREATING A HAZARD FOR CAMPERS AND HIKERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. DON'T DRIVE ACROSS FLOODED ROADS. TURN AROUND...DON'T DROWN. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ JAD
3 follow-up statements
775 WGUS66 KSGX 181054 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 354 AM PDT SAT AUG 18 2012 ...FLASH FLOOD WATCH FOR THE MOUNTAINS...DESERTS...AND THE INLAND EMPIRE FOR THIS AFTERNOON AND EARLY EVENING... .MONSOONAL MOISTURE IN SOUTHEAST FLOW ALOFT WILL CONTINUE TODAY. WITH SUFFICIENT DAYTIME HEATING AND INSTABILITY...THIS WILL FEED SLOW- MOVING THUNDERSTORMS WITH THE MOISTURE NEEDED TO CAUSE VERY LARGE RAINFALL AMOUNTS AND FLASH FLOODING. RECENTLY BURNED AREAS IN THE MOUNTAINS AND FOOTHILLS WILL BE PARTICULARLY SUSCEPTIBLE TO FLOODING AND DEBRIS FLOWS. CAZ048-055-056-058-060>062-182200- /O.CON.KSGX.FF.A.0009.120818T1900Z-120819T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 354 AM PDT SAT AUG 18 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM NOON PDT TODAY THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...APPLE AND LUCERNE VALLEYS...COACHELLA VALLEY... RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS... SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...SAN DIEGO COUNTY DESERTS AND SAN DIEGO COUNTY MOUNTAINS. * FROM NOON PDT TODAY THROUGH THIS EVENING * AFTERNOON HEATING AND A DEEP MOIST LAYER WILL BRING THE POTENTIAL FOR THE DEVELOPMENT OF LARGE...SLOW-MOVING THUNDERSTORMS CAPABLE OF VERY HEAVY RAINFALL AND FLASH FLOODING. * RECENTLY BURNED AREAS WILL BE PARTICULARLY VULNERABLE TO HEAVY MUD AND DEBRIS FLOWS...ALONG WITH DANGEROUS FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. DON'T DRIVE ACROSS FLOODED ROADS. TURN AROUND...DON'T DROWN. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 17
690 WGUS66 KSGX 182025 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 125 PM PDT SAT AUG 18 2012 ...FLASH FLOOD WATCH FOR THE MOUNTAINS...DESERTS...AND THE INLAND EMPIRE THROUGH EARLY THIS EVENING... .SUBTROPICAL MOISTURE WILL REMAIN OVER THE REGION TODAY...AND WITH SUFFICIENT DAYTIME HEATING AND INSTABILITY...SLOW-MOVING THUNDERSTORMS WILL FORM. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN AND LARGE RAINFALL AMOUNTS...WITH FLASH FLOODING POSSIBLE. RECENTLY BURNED AREAS IN THE MOUNTAINS AND FOOTHILLS WILL BE PARTICULARLY SUSCEPTIBLE TO FLASH FLOODING AND DEBRIS FLOWS. CAZ048-055-056-058-060>062-190300- /O.CON.KSGX.FF.A.0009.000000T0000Z-120819T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 125 PM PDT SAT AUG 18 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...APPLE AND LUCERNE VALLEYS...COACHELLA VALLEY... RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS... SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...SAN DIEGO COUNTY DESERTS AND SAN DIEGO COUNTY MOUNTAINS. * UNTIL 8 PM PDT THIS EVENING * AFTERNOON HEATING AND A DEEP MOIST LAYER WILL BRING THE POTENTIAL FOR THE DEVELOPMENT OF LARGE...SLOW-MOVING THUNDERSTORMS CAPABLE OF VERY HEAVY RAINFALL AND FLASH FLOODING. * RECENTLY BURNED AREAS WILL BE PARTICULARLY VULNERABLE TO HEAVY MUD AND DEBRIS FLOWS...ALONG WITH DANGEROUS FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. DON'T DRIVE ACROSS FLOODED ROADS. TURN AROUND...DON'T DROWN. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ PALMER
489 WGUS66 KSGX 182330 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 430 PM PDT SAT AUG 18 2012 CAZ048-055-056-058-060>062-190030- /O.CAN.KSGX.FF.A.0009.000000T0000Z-120819T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 430 PM PDT SAT AUG 18 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA HAS BEEN CANCELLED. THE THREAT OF FLASH FLOODING HAS DIMINISHED OVER THE AREA...SO THE FLASH FLOOD WATCH HAS BEEN CANCELLED. ISOLATED STRONG THUNDERSTORMS WERE OBSERVED OVER THE SAN BERNARDINO MOUNTAINS AND ON THE DESERT SLOPES OF THE SANTA ROSA AND SAN JACINTO MOUNTAINS DURING THE AFTERNOON. RADAR RAINFALL ESTIMATES OF AROUND ONE INCH WERE OBSERVED WITH SOME OF THESE STORMS BUT NO FLOODING WAS REPORTED THROUGH 4:30 PM PDT THIS AFTERNOON. $$ JAD
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood watch went out at Aug 17, 1:55 PM PDT, 6 hours 31 minutes earlier.
Area forecast discussion, Aug 17, 1:55 PM PDT, 6 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
155 PM PDT FRI AUG 17 2012
.SYNOPSIS...
HOT AND HUMID CONDITIONS WILL CONTINUE...AS SUBTROPICAL MOISTURE
SPREADS ACROSS SOUTHERN CALIFORNIA THROUGH THIS WEEKEND. ALTHOUGH
SOME MINOR FLUCTUATIONS IN TEMPERATURES IS POSSIBLE FROM DAY TO DAY
WITH VARYING AMOUNTS OF CLOUD COVER...TEMPERATURES WILL PRIMARILY
RUN A LITTLE ABOVE NORMAL THROUGH THE PERIOD. AFTERNOON AND EARLY
EVENING SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE
MOUNTAINS...DESERTS...AND INLAND VALLEYS TODAY AND SATURDAY...WITH
LINGER MOISTURE CONTINUING THE THREAT OVER THE MOUNTAINS AND HIGH
DESERT THROUGH TUESDAY. A TROUGH MAY BRING SOME COOLER AND DRIER
CONDITIONS TOWARDS THE MIDDLE OF NEXT WEEK.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
WATER VAPOR IMAGERY CONTINUES TO SHOW A RIDGE OF HIGH PRESSURE OVER
THE DESERT SOUTHWEST...WITH ANOTHER WEAK DISTURBANCE STARTING TO
LIFT ACROSS SOUTHERN CALIFORNIA. AS A RESULT...SCATTERED SHOWERS
AND THUNDERSTORMS ARE DEVELOPING THIS AFTERNOON...PRIMARILY OVER THE
MOUNTAINS AND INLAND VALLEYS AT THIS TIME. ALTHOUGH NO FLASH
FLOODING HAS BEEN REPORTED AT THIS TIME...RADAR ESTIMATES ARE
RANGING BETWEEN 1 AND 2 INCHES WITH A HANDFUL OF THESE
THUNDERSTORMS...AND FLASH FLOOD WARNINGS HAVE BEEN ISSUED. THE
1712Z AMSU TPW IMAGERY ALSO CONTINUES TO SHOW VALUES OVER 2 INCHES
JUST OFF THE COAST....SO EXPECT THE THUNDERSTORM ACTIVITY TO
CONTINUE INTO THE EARLY EVENING...WITH MORE HEAVY RAIN AND FLASH
FLOODING POSSIBLE...ESPECIALLY ALONG THE CONVERGENCE ZONES IN THE
INLAND EMPIRE AND HIGHER DESERTS. OTHERWISE...HOT AND MUGGY
CONDITIONS WILL CONTINUES...WITH ANOTHER WARM NIGHT IN STORE FOR THE
REGION. FOR THE MOST PART...NOT EXPECTING THE THUNDERSTORM TO
CONTINUE INTO THE OVERNIGHT HOURS...BUT SOME LINGERING SPRINKLES MAY
BE POSSIBLE...EVEN ALONG THE COASTAL AREAS.
SATURDAY WILL LIKELY BE A REPEAT OF TODAY...WITH HOT AND MUGGY
CONDITIONS PREVAILING. PRECIPITABLE WATER VALUES WILL REMAIN
BETWEEN 1.75 AND 2.1 INCHES OVER THE REGION...WITH ENOUGH SURFACE
HEATING AND INSTABILITY FOR MORE SHOWERS AND THUNDERSTORMS ACROSS
THE MOUNTAINS...DESERTS...INLAND EMPIRE...AND FAR INLAND VALLEYS OF
SAN DIEGO COUNTY. THEREFORE...WILL LIKELY NEED ANOTHER FLASH FLOOD
WATCH FOR TOMORROW AS WELL.
ALTHOUGH PRECIPITABLE WATER VALUES GRADUALLY DECREASE FOR SUNDAY AND
MONDAY...THEY WILL STILL REMAIN RELATIVELY HIGH ENOUGH FOR AFTERNOON
AND EARLY EVENING THUNDERSTORMS. AT THIS TIME...THINK THE MOUNTAINS
AND DESERTS WILL HAVE THE BEST CHANCE OF SEEING SOMETHING THESE
DAYS...BUT CANNOT RULE OUT THE FAR INLAND VALLEYS AREAS FOR AT LEAST
SUNDAY. THE UPPER LEVEL FLOW WILL START TO TRANSITION ON MONDAY
THOUGH...AS A TROUGH OF LOW PRESSURE TAKES AIM AT THE WEST COAST.
AS THE UPPER LEVEL FLOW TRANSITIONS FROM EAST OR SOUTHEASTERLY TO
SOUTHERLY ON MONDAY...THE VALLEYS WILL LIKELY GET A REPRIEVE FROM
THE ACTION. HOWEVER...A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
WILL CONTINUE IN THE MOUNTAINS AND HIGH DESERTS. BY TUESDAY...DRIER
CONDITIONS WILL DEVELOP ACROSS MOST OF THE REGION...BUT THERE MAY BE
ENOUGH LINGERING MOISTURE OVER THE MOUNTAINS FOR ONE LAST DAY OF
THUNDERSTORMS. DRIER CONDITIONS SHOULD DEVELOP BY WEDNESDAY...WITH
A MORE NOTICEABLE COOLING TREND ACROSS THE REGION THROUGH FRIDAY.
&&
.AVIATION...
172040Z...COASTAL AREAS...HIGH CLOUDS BASED AROUND 10000 FT MSL WITH
UNRESTRICTED VISIBILITIES. OVERNIGHT THE DEBRIS FROM ALL THIS
CONVECTION WILL CONTINUE TO DRIFT WEST.
VALLEYS/MOUNTAINS/DESERTS...POCKETS OF SMOKE ARE POSSIBLE ANZA
BORREGO DESERTS/COACHELLA VALLEY DUE TO SEVERAL FIRES IN THE AREA...
WHICH COULD PRODUCE LOWER VIS AT TIMES. SCATTERED SHOWERS AND
THUNDERSTORMS THROUGH 18/0200Z MOUNTAIN...DESERT...AND VALLEY AREAS
EAST OF A LINE FROM NEAR KVCV-KRIV-KRMN-KSEE AND SOUTH TO THE
MEXICAN BORDER. CB TOPS 35 TO 40000 FT MSL. SHOWERS AND THUNDER-
STORMS MAY PRODUCE STRONG UP/DOWNDRAFTS AND LOWERED VISIBILITIES.
OTHERWISE...PREVAILING UNRESTRICTED VIS WITH BKN-SCT CLDS IN THE
10000-25000 FT MSL LAYER EXPECTED THROUGH SATURDAY MORNING.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FLASH FLOOD WATCH UNTIL 8 PM PDT THIS EVENING FOR THE APPLE AND
LUCERNE VALLEYS...COACHELLA VALLEY...RIVERSIDE COUNTY
MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN
BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...
SAN DIEGO COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS.
PZ...NONE.
&&
PUBLIC...PALMER
AVIATION/MARINE...SMALLHazardous weather outlook, Aug 17, 4:00 PM PDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PDT FRI AUG 17 2012 CAZ042-043-048-050-055>058-060>062-PZZ750-775-181130- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 400 PM PDT FRI AUG 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS EARLY EVENING...THEN PARTLY CLOUDY WITH AREAS OF LIGHT RAIN OR SPRINKLES POSSIBLE OVERNIGHT. CONTINUED WARM AND HUMID. THUNDERSTORMS PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING THAT CAN START FIRES...AND MAY PRODUCE BRIEF STRONG WIND GUSTS...HEAVY DOWNPOURS AND HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A DEEP MONSOONAL FLOW WILL CONTINUE OVER SOUTHERN CALIFORNIA INTO THE WEEKEND. THE FLOW MAY WEAKEN BY SUNDAY...BUT ENOUGH MOISTURE WILL REMAIN FOR A SLIGHT CHANCE OF THUNDERSTORMS IN THE MOUNTAINS AND DESERTS. DUE TO THE EASTERLY WINDS ALOFT...SOME OF THE SHOWERS AND THUNDERSTORMS MAY DRIFT WEST OF THE MOUNTAINS THROUGH SATURDAY. CONTINUED HOT AND HUMID. THUNDERSTORMS PRODUCE DANGEROUS CLOUD- TO-GROUND LIGHTNING THAT CAN START FIRES...AND MAY PRODUCE BRIEF STRONG WIND GUSTS...HEAVY DOWNPOURS AND HAIL. FOR SATURDAY...THE FLASH FLOOD POTENTIAL IS MODERATE TO HIGH OVER THE MOUNTAINS...FOOTHILLS...DESERTS AND THE INLAND EMPIRE. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP WITH HEAVY RAIN...AND THE THREAT OF FLASH FLOODING IS SIGNIFICANT. FOR SUNDAY...THE FLASH FLOOD POTENTIAL IS MODERATE OVER THE INLAND MOUNTAINS...FOOTHILLS AND DESERTS. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. FOR MONDAY AND TUESDAY...ISOLATED THUNDERSTORMS ARE STILL POSSIBLE IN THE AFTERNOONS...MAINLY OVER THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS REQUESTED FOR THIS AREA THROUGH EARLY EVENING AND AGAIN ON SATURDAY AFTERNOON/EVENING. SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. JAD
In the hours before
Local storm report, Aug 17, 3:36 PM PDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
336 PM PDT FRI AUG 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM TSTM WND GST 1 N LAKE ELSINORE 33.68N 117.32W
08/17/2012 M33 MPH RIVERSIDE CA LAW ENFORCEMENT
CHP REPORTS BLOWING DUST AND SAND DUE TO HIGH WINDS
CAUSING LOW VIS ON N15/SR74. NEAREST MESONET RECORDED
SW33MPH AROUND 249PM.
&&
NUELITOLocal storm report, Aug 17, 3:37 PM PDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
337 PM PDT FRI AUG 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM FLASH FLOOD APPLE VALLEY 34.53N 117.21W
08/17/2012 SAN BERNARDINO CA TRAINED SPOTTER
SBD129 REPORTS FLOODING IN MOBILE HOME PARK IN APPLE
VALLEY. 2 INCHES OF STANDING WATER IN THE MOBILE HOME
PARK. 0.62 INCHES OF RAIN MEASURED IN PAST HOUR.
&&
SHARRISOLocal storm report, Aug 17, 4:20 PM PDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
420 PM PDT FRI AUG 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM DEBRIS FLOW FOREST FALLS 34.09N 116.92W
08/17/2012 SAN BERNARDINO CA EMERGENCY MNGR
FIRST REPORTS OF MUDSLIDES WHERE FROM VALLEY OF THE FALLS
DRIVE AND LILAC ROAD...WITH MUD OVER THE ROAD. NUMEROUS
SIDE STREETS ARE ALSO COVERED IN MUD...WITH UP TO 5 FEET
IN MILL CREEK. AS OF 415 PM...NO RESCUES ARE BEING
PERFORMED...BUT PEOPLE ARE STUCK IN CARS AND THEIR HOUSES
BECAUSE OF MUD IN THE ROAD. NO INJURIES OR DEATHS TO
REPORT.
&&
PALMERLocal storm report, Aug 17, 4:49 PM PDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
449 PM PDT FRI AUG 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND GST PALOMAR MOUNTAIN 33.36N 116.83W
08/17/2012 E50.00 MPH SAN DIEGO CA TRAINED SPOTTER
ESTIMATED NORTHERLY WIND GUSTS OF 40 TO 50 MPH BETWEEN
210 AND 215 PM FROM A STRONG THUNDERSTORM ALONG EAST
GRADE ROAD.
&&
SHARRISOLocal storm report, Aug 17, 5:16 PM PDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
516 PM PDT FRI AUG 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM FLOOD VICTORVILLE 34.52N 117.33W
08/17/2012 SAN BERNARDINO CA BROADCAST MEDIA
DRIVER WAS STUCK IN WIDESPREAD URBAN FLOODING AT TOPAZ
AND LUNA ROADS IN VICTORVILLE. HE WALKED AWAY UNINJURED.
0507 PM FLOOD VICTORVILLE 34.52N 117.33W
08/17/2012 SAN BERNARDINO CA FIRE DEPT/RESCUE
AT THE VICTORVILLE GOLF COURSE...WATER WAS FLOWING VERY
STRONG ALONG ARROWHEAD ROAD RESULTING IN A WATER RESCUE.
&&
SHARRISOLocal storm report, Aug 17, 5:42 PM PDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
542 PM PDT FRI AUG 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM FLOOD VICTORVILLE 34.52N 117.33W
08/17/2012 SAN BERNARDINO CA TRAINED SPOTTER
2 TO 4 INCHES OF WATER OVER THE INTERSECTION OF HIGHWAY
395 AND HIGHWAY 18. A LOT OF DEBRIS AND A FEW CARS STUCK
IN THE INTERSECTION.
&&
SHARRISOThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 1:13 PM PDT | Areal Flood Advisory | SGX | Riverside, San Bernardino | 2 hr |
| Aug 18, 3:08 PM PDT | Areal Flood Advisory | SGX | Riverside, San Bernardino | 84 min |
Nearby
Flash Flood Watches in California, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.